Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 1, 2016, 2:12 PM MDT for Hudspeth County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 2:12 PM MDT (20:12 UTC)
- Expired
- Jun 1, 2016, 2:45 PM MDT
- In force
- 33 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 142 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640
WUUS54 KEPZ 012012
SVREPZ
TXC229-012045-
/O.NEW.KEPZ.SV.W.0016.160601T2012Z-160601T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
212 PM MDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HUDSPETH COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 245 PM MDT
* AT 207 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
SOUTHEAST OF SALT FLAT...OR 22 MILES SOUTH OF PINE SPRINGS...MOVING
WEST-NORTHWEST 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL HUDSPETH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3130 10542 3154 10547 3163 10515 3139 10500
TIME...MOT...LOC 2007Z 240DEG 49KT 3157 10492
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:03 AM MDT, 10 hours 9 minutes earlier.
Area forecast discussion, Jun 1, 4:03 AM MDT, 10 hours 9 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 403 AM MDT WED JUN 1 2016 .SYNOPSIS... A cold front and upper level disturbance will move across southern New Mexico and west Texas today and tonight generating showers and thunderstorms across much of the Borderland. High pressure aloft will bring seasonably warm mostly dry weather tomorrow through early next week but there will be sufficient moisture in the air for isolated thunderstorms each day...especially around mountain locations. && .DISCUSSION... Early this morning an upper level low was located over northern Mexico just south of the Arizona-New Mexico border with an associated trough axis extending through southwestern and south central New Mexico. The trough axis will drift to the east southeast across southern New Mexico and far west Texas today and tonight. Meanwhile a weak cold front located just north of the cwa will push to the southwest through the region later this morning and this afternoon. Easterly winds behind the boundary will sustain inflow of low level moisture with surface dewpoints in the 40s and 50s west to east today and tonight along with corresponding above normal precipitable water ranging from .7 to 1 inch by late afternoon. The increase in moisture combined with cooling aloft in advance of upper system will destabilize air mass causing mucapes to rise to around 500 to 1000 j/kg. Thus expect more widespread convection today and tonight as both front and upper disturbance will provide deeper upward motion. The abundant moisture and slow storm motion vectors indicate a risk of locally heavy rains...especially eastern areas where deeper moisture will exist. In addition wet bulb zero heights below 9000 feet agl and dcape values above 1000 j/kg suggest a threat of both hail and stronger downdrafts with isolated cells. Upper system will be east of the cwa by sunrise Thursday with a subsiding drier northerly flow aloft behind it extending across New Mexico and west Texas. Subsequently Friday through Tuesday a very slow moving high amplitude upper ridge will drift east across Arizona and into New Mexico. This will sustain large scale subsidence and dry air transport aloft over the cwa with the subsidence and abundant sunshine causing temperatures to warm above normal early next week. Concurrently at the surface high pressure to the east and broad troughing west of the divide will maintain low level east to southeast winds most of the extended period with modest amounts of moisture transport. The moisture will combine with surface heating to keep air mass weakly unstable with mucapes around 300 to 600 j/kg most locations each afternoon. As a result expect mainly isolated convection to occur Thursday through next Tuesday with most of the activity over northern mountains and/or far eastern zones. && .AVIATION...valid 01/12z-02/12z. Scattered areas of mvfr and isolated areas of ifr ceilings and visibility in showers and thunderstorms...mainly from 20z to 06z. Otherwise vfr conditions with areas of ceilings from 6000 to 10,000 feet agl. Surface winds mostly around 5 to 15 kt but gusts to 50 kt possible with isolated storms. && .FIRE WEATHER... A cold front and upper level disturbance will move across southern New Mexico and west Texas today and tonight generating showers and thunderstorms across much of the Borderland. A few storms may produce heavy rains...hail and strong winds. High pressure aloft will bring seasonably warm mostly dry weather tomorrow through early next week but there will be sufficient moisture in the air for isolated thunderstorms each day...especially around mountain locations. && .PRELIMINARY POINT TEMPS/POPS... El Paso 85 61 86 65 / 40 40 10 0 Sierra Blanca 80 57 80 59 / 50 50 20 10 Las Cruces 83 56 86 59 / 30 40 10 0 Alamogordo 81 57 85 61 / 40 40 20 10 Cloudcroft 60 42 64 47 / 50 50 40 20 Truth or Consequences 80 56 85 60 / 30 30 20 10 Silver City 77 50 82 55 / 30 30 30 20 Deming 84 56 88 60 / 30 30 10 0 Lordsburg 85 56 90 58 / 20 20 10 0 West El Paso Metro 85 62 87 66 / 40 40 10 0 Dell City 80 53 80 55 / 50 50 30 10 Fort Hancock 85 58 85 61 / 40 50 20 0 Loma Linda 79 55 80 58 / 40 50 20 0 Fabens 85 58 85 61 / 40 40 10 0 Santa Teresa 84 58 86 61 / 40 40 10 0 White Sands HQ 82 61 85 65 / 40 40 10 0 Jornada Range 82 54 85 58 / 30 40 10 0 Hatch 85 55 89 58 / 30 40 10 0 Columbus 85 59 88 62 / 20 30 10 0 Orogrande 82 57 83 60 / 40 40 20 0 Mayhill 69 44 68 48 / 50 50 40 20 Mescalero 67 43 72 46 / 50 50 40 20 Timberon 69 41 70 45 / 50 50 40 20 Winston 74 43 79 46 / 40 30 30 20 Hillsboro 80 52 84 55 / 30 30 20 20 Spaceport 81 53 86 56 / 30 40 10 10 Lake Roberts 79 42 84 46 / 40 30 30 20 Hurley 79 49 83 53 / 30 30 20 0 Cliff 84 47 88 51 / 20 20 30 20 Mule Creek 82 43 87 46 / 20 20 10 10 Faywood 80 50 84 53 / 30 30 20 0 Animas 85 56 90 59 / 20 20 10 0 Hachita 85 55 90 60 / 20 30 10 0 Antelope Wells 84 54 89 59 / 20 20 10 0 Cloverdale 79 52 86 58 / 20 20 10 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Jun 1, 7:10 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 710 AM MDT WED JUN 01 2016 NMZ401>417-TXZ418>424-021830- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 710 AM MDT WED JUN 01 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH STRONGEST ACTIVITY OCCURRING THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY PRODUCE HEAVY RAINS WITH POSSIBLE FLOODING. SEVERAL STORMS MAY ALSO PRODUCE WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY WITH MOST OF THE STORMS OCCURRING AROUND THE HIGHER MOUNTAINS OR FOR AREAS EAST OF EL PASO. SEVERAL STORMS MAY PRODUCE BRIEF HEAVY RAINS...WIND GUSTS TO 50 MPH OR SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY FOR THIS AFTERNOON AND THIS EVENING. ROGASH
In the hours before
Special weather statement, Jun 1, 1:53 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 153 PM MDT WED JUN 1 2016 TXZ420>422-012045- SALT BASIN TX-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX- SOUTHERN HUDSPETH HIGHLANDS TX- 153 PM MDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUDSPETH COUNTY UNTIL 245 PM MDT... AT 153 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 12 MILES SOUTH OF CORNUDAS...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL HUDSPETH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3125 10495 3131 10552 3169 10544 3159 10500 TIME...MOT...LOC 1953Z 240DEG 48KT 3161 10544 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:53 PM MDT | Special Weather Statement | EPZ | Hudspeth | 52 min |
| Jun 1, 2:07 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 12 min |
| Jun 1, 3:33 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 42 min |
| Jun 1, 3:42 PM MDT | Special Weather Statement | EPZ | Hudspeth | 48 min |
| Jun 1, 3:50 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Jun 1, 5:06 PM MDT | Special Weather Statement | EPZ | El Paso | 39 min |
| Jun 1, 5:36 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
| Jun 1, 5:43 PM MDT | Special Weather Statement | EPZ | El Paso | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.